MAUDE Adverse Event Report: ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COM INTERFERENCE SCREW, TAPERED TIP
Medical Device Problem Codes Use of Device Problem (1670); Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a larson plastic external ligament stabilization knee surgery, the screw ar-1360c could not be inserted, because the thread was defective.A 6 mm bore and 6 mm hole was prepared nevertheless the screw failed.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a different device.Instead of using a screw, the surgeon only sewed.It was not necessary to do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-1360c biocomposite interference screw, with disposable sheath was received for investigation.The device was unable to be fully decontaminated and evaluated via the attached photos.Visual evaluation of the photo attachments noted that the thread of the device was damaged and stripped.Functional testing was unable to be performed due to the damage to the device/bio-contamination hazard risk.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion and/or prying/leveraging the device during insertion.

Brand Name
BIO-COM INTERFERENCE SCREW, TAPERED TIP
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22150961
Report Number1220246-2025-02392
Device Sequence Number12672168
Product Code MAI
UDI-Device Identifier00888867014008
UDI-Public(01)00888867014008(11)241121(17)281031(10)15351641
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COM INTERFERENCE SCREW, TAPERED TIP
Device Catalogue NumberAR-1360C
Device Lot Number15351641
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown